Volume 18, issue 6 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Alternating links have representativity $2$

Thomas Kindred

Algebraic & Geometric Topology 18 (2018) 3339–3362
Bibliography
1 C Adams, T Kindred, A classification of spanning surfaces for alternating links, Algebr. Geom. Topol. 13 (2013) 2967 MR3116310
2 R Blair, M Campisi, S A Taylor, M Tomova, Distortion and the bridge distance of knots, preprint (2017) arXiv:1705.08490
3 D Gabai, Genera of the alternating links, Duke Math. J. 53 (1986) 677 MR860665
4 M Gromov, Filling Riemannian manifolds, J. Differential Geom. 18 (1983) 1 MR697984
5 J Johnson, Y Moriah, Bridge distance and plat projections, Algebr. Geom. Topol. 16 (2016) 3361 MR3584261
6 W Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984) 37 MR721450
7 W Menasco, Determining incompressibility of surfaces in alternating knot and link complements, Pacific J. Math. 117 (1985) 353 MR779925
8 W W Menasco, M B Thistlethwaite, Surfaces with boundary in alternating knot exteriors, J. Reine Angew. Math. 426 (1992) 47 MR1155746
9 K Murasugi, On the Alexander polynomial of the alternating knot, Osaka Math. J. 10 (1958) 181 MR0099666
10 M Ozawa, Non-triviality of generalized alternating knots, J. Knot Theory Ramifications 15 (2006) 351 MR2217501
11 M Ozawa, Bridge position and the representativity of spatial graphs, Topology Appl. 159 (2012) 936 MR2876700
12 M Ozawa, The representativity of pretzel knots, J. Knot Theory Ramifications 21 (2012) MR2885478
13 J Pardon, On the distortion of knots on embedded surfaces, Ann. of Math. 174 (2011) 637 MR2811613